Alert archive / Florida / River Flood Warnings in 2016
River Flood Warning 48, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Jun 6, 2016, 2:58 PM EDT for Wakulla County, Florida. It took effect at Jun 7, 2016, 12:48 AM EDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2016, 2:58 PM EDT (18:58 UTC)
- In effect from
- Jun 7, 2016, 12:48 AM EDT
- Expired
- Jun 10, 2016, 2:00 PM EDT
- In force
- 4 days
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 25 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Marks River near Newport on Old Magnolia Rd (in stage datum) (NEPF1).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02326900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
629 WGUS42 KTAE 061858 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 258 PM EDT MON JUN 6 2016 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Florida... St. Marks River near Newport On Old Magnolia Rd affecting Wakulla County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC129-071858- /O.NEW.KTAE.FL.W.0048.160607T0448Z-160610T1800Z/ /NEPF1.1.ER.160607T0448Z.160608T0000Z.160610T1200Z.NO/ 258 PM EDT MON JUN 6 2016 The National Weather Service in Tallahassee has issued a * Flood Warning for the St. Marks River near Newport On Old Magnolia Rd. * From late tonight, or until the warning is cancelled. * At 2:00 PM Monday the stage was 6.7 feet. * Minor flooding is forecast. * Flood stage is 8.0 feet. * Forecast: Rise above flood stage by after midnight tomorrow and continue to rise to near 8.8 feet by tomorrow evening. The river will fall below flood stage by Friday morning. * Impact: At 9.0 feet: Natural Bridge Road will flood. && LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413 $$
6 follow-up statements
442 WGUS82 KTAE 070116 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 916 PM EDT MON JUN 6 2016 ...The Flood Warning continues for the following rivers in Florida... St. Marks River near Newport On Old Magnolia Rd affecting Wakulla County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC129-080116- /O.EXT.KTAE.FL.W.0048.160607T1800Z-160608T1800Z/ /NEPF1.1.ER.160607T1800Z.160608T0000Z.160608T1200Z.NO/ 916 PM EDT MON JUN 6 2016 The Flood Warning continues for the St. Marks River near Newport On Old Magnolia Rd. * From Tuesday afternoon until the warning is cancelled. * At 9:00 PM Monday the stage was 7.1 feet. * Minor flooding is forecast. * Flood stage is 8.0 feet. * Forecast: The river is forecast to rise above flood stage by Tuesday afternoon and continue to rise to near 8.1 feet by Tuesday evening. The river will fall below flood stage by Wednesday morning. * Impact: At 8.0 feet: Minor lowland flooding begins. && LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413 $$
521 WGUS82 KTAE 071345 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 945 AM EDT TUE JUN 7 2016 ...The Flood Warning continues for the following rivers in Florida... St. Marks River near Newport On Old Magnolia Rd affecting Wakulla County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC129-081345- /O.EXT.KTAE.FL.W.0048.160609T0600Z-160611T1200Z/ /NEPF1.1.ER.160609T0600Z.160609T1200Z.160611T0600Z.NO/ 945 AM EDT TUE JUN 7 2016 ...Flood Warning extended until Saturday morning...The Flood Warning continues for the St. Marks River near Newport On Old Magnolia Rd. * From late Wednesday night, or until the warning is cancelled. * At 9:00 AM Tuesday the stage was 7.1 feet. * Minor flooding is forecast. * Flood stage is 8.0 feet. * Forecast: Rise above flood stage by early Thursday morning and continue to rise to near 8.1 feet by Thursday morning. The river will fall below flood stage by early Saturday morning. * Impact: At 8.0 feet: Minor lowland flooding begins. && LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413 $$
174 WGUS82 KTAE 081044 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 644 AM EDT WED JUN 8 2016 ...The Flood Warning continues for the following rivers in Florida... St. Marks River near Newport On Old Magnolia Rd affecting Wakulla County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC129-091044- /O.EXT.KTAE.FL.W.0048.160609T1200Z-160611T1800Z/ /NEPF1.1.ER.160609T1200Z.160610T0000Z.160611T1200Z.NO/ 644 AM EDT WED JUN 8 2016 ...Flood Warning extended until Saturday afternoon...The Flood Warning continues for the St. Marks River near Newport On Old Magnolia Rd. * From Thursday morning until the warning is cancelled. * At 6:00 AM Wednesday the stage was 7.1 feet. * Minor flooding is forecast. * Flood stage is 8.0 feet. * Forecast: The river is forecast to rise above flood stage by tomorrow morning and continue to rise to near 8.2 feet by early Friday morning. The river will fall below flood stage by Saturday morning. * Impact: At 8.0 feet: Minor lowland flooding begins. && LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413 $$
802 WGUS82 KTAE 081353 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 953 AM EDT WED JUN 8 2016 ...The Flood Warning continues for the following rivers in Florida... St. Marks River near Newport On Old Magnolia Rd affecting Wakulla County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC129-091353- /O.EXT.KTAE.FL.W.0048.160609T1800Z-160611T1200Z/ /NEPF1.1.ER.160609T1800Z.160610T0600Z.160611T0600Z.NO/ 953 AM EDT WED JUN 8 2016 The Flood Warning continues for the St. Marks River near Newport On Old Magnolia Rd. * From Thursday afternoon, or until the warning is cancelled. * At 9:00 AM Wednesday the stage was 7.1 feet. * Minor flooding is forecast. * Flood stage is 8.0 feet. * Forecast: Rise above flood stage by tomorrow afternoon and continue to rise to near 8.1 feet by early Friday morning. The river will fall below flood stage by early Saturday morning. * Impact: At 8.0 feet: Minor lowland flooding begins. && LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413 $$
767 WGUS82 KTAE 090129 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 929 PM EDT WED JUN 8 2016 ...The Flood Warning continues for the following rivers in Florida... St. Marks River near Newport On Old Magnolia Rd affecting Wakulla County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC129-100129- /O.EXT.KTAE.FL.W.0048.160610T0000Z-160611T1200Z/ /NEPF1.1.ER.160610T0000Z.160610T0000Z.160611T0600Z.NO/ 929 PM EDT WED JUN 8 2016 The Flood Warning continues for the St. Marks River near Newport On Old Magnolia Rd. * From Thursday evening until the warning is cancelled. * At 9:00 PM Wednesday the stage was 7.4 feet. * Minor flooding is forecast. * Flood stage is 8.0 feet. * Forecast: The river is expected to rise to near flood stage tomorrow evening. * Impact: At 8.0 feet: Minor lowland flooding begins. && LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413 $$
764 WGUS82 KTAE 091437 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1037 AM EDT THU JUN 9 2016 ...The Flood Warning is cancelled for the following rivers in Florida... St. Marks River near Newport On Old Magnolia Rd affecting Wakulla County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC129-091507- /O.CAN.KTAE.FL.W.0048.000000T0000Z-160611T1200Z/ /NEPF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1037 AM EDT THU JUN 9 2016 The Flood Warning is cancelled for the St. Marks River near Newport On Old Magnolia Rd. * At 10:00 AM Thursday the stage was 7.6 feet. * Flood stage is 8.0 feet. * Forecast: The river will crest below flood stage at 7.9 feet tomorrow evening. && LAT...LON 3027 8417 3024 8417 3014 8423 3013 8419 3024 8413 3027 8413 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jun 6, 5:48 AM EDT, 9 hours 10 minutes earlier.
Area forecast discussion, Jun 6, 5:48 AM EDT, 9 hours 10 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
548 AM EDT MON JUN 6 2016
...Tropical Storm Colin to Bring Impacts to the Area Today and
This Evening...
.DISCUSSION...
[UPDATED ON 5 AM ADVISORY CYCLE] Tropical Storm Colin formed
yesterday over the southern Gulf of Mexico, and per NHC became
the earliest 3rd tropical storm of the season in the Atlantic
basin records. We have updated the discussion below based on the
latest information, and it will be focused on the main impacts and
key messages associated with Colin in our local area. For more
detailed information, please see the HLSTAE or TCVTAE products.
***** KEY MESSAGES *****
1. The primary impacts in our area are expected to be related
to flooding, both due to localized heavy rainfall and storm
surge along the Apalachee Bay coastline. Any tropical storm
force winds should be largely confined to the Gulf of Mexico
and immediate coastal land locations.
2. Isolated very high rainfall totals - over 6 inches in a
relatively short period of time - may lead to localized
flash flooding, particularly in urban areas. It is difficult
to pinpoint the exact areas this would occur, but the best
chances will be in our Florida and Georgia zones.
3. Several feet of storm surge inundation is expected along
parts of the Apalachee Bay coastline on Monday afternoon
during the high tide cycle. Interests along Apalachee Bay,
especially on Wakulla, Jefferson, Taylor, and Dixie County
coasts, should prepare for inundation on the higher end of
current forecasts (3-4 feet).
***** FORECAST ANALYSIS *****
Colin remains a sheared and highly asymmetric system, with the
vast majority of the wind and rainfall situated in the eastern
semicircle. These situations can lead to greater forecast track
uncertainty (even if the model guidance is tightly clustered), as
low-level centers can reform underneath larger convective bursts.
The 5 AM NHC discussion noted that two different low-level centers
had recently been sampled by Hurricane Hunters aircraft.
The main change with this advisory cycle was to expand the Flood
Watch to the north and west of the existing area. Latest radar
loops show a band of enhanced rainfall rates already developing
from Panama City, to Bainbridge, to Tifton. Some model guidance
shows a band of heavy rain in this same corridor today, and out of
deference to those solutions (and the current radar trends), the
Flood Watch was expanded. High resolution models continue to
depict hourly rainfall rates peaking at 2-4"/hr in areas of slow-
moving or training convection later today. Several observation
sites this morning have already picked up around 0.4" rain in only
10-15 minutes with some of the first rain bands. The 06Z
Tallahassee sounding had a PWAT of 2.25" and a very high freezing
level of 16kft, suggesting very efficient warm rain processes will
be common today (and have already been observed). Given all of
this, locally very heavy rainfall and flash flooding continues to
be our primary concern related to TS Colin.
The storm surge flooding and tornado threats could be augmented by
the eventual track of the center of Colin. A track further to the
north and west of the NHC official forecast could yield a greater
tornado threat over the Florida Big Bend, as well as storm surge
inundation closer to the higher end of forecasts (around 4 feet).
Given the uncertainty in just how the low-level wind fields will
evolve, interests along the Apalachee Bay coastline should
prepare for the possibility of 3-4 feet of inundation due to storm
surge around the afternoon high tide cycle.
&&
.MARINE...
[NO CHANGES] Hazardous marine conditions should quickly develop
within a few hours of sunrise, and gradually worsen until the
center of Colin approaches later in the afternoon. The strongest
sustained winds in our marine areas are in the 40-45 knot range
with higher gusts, and seas peak around 10-15 feet.
&&
.AVIATION [Through 06Z Tuesday]...
[NO CHANGES] Bands of scattered heavy showers will fill in
through the AM hours with more widespread heavy rain expected
through the day. In heavier showers, IFR to LIFR visibilities
should be expected under MVFR ceilings. Gusty winds associated
with TS Colin will be most likely over our southeastern most
terminals (TLH and VLD) and should be in the 20 to 25 knot range
later this afternoon. Rain will taper off gradually from west to
east starting late this afternoon, possibly clearing all of our
terminals to the east just before the end of the TAF.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 79 72 92 70 94 / 100 70 20 0 0
Panama City 84 75 87 75 85 / 80 40 10 0 0
Dothan 82 70 90 68 89 / 80 30 10 0 0
Albany 79 71 91 68 89 / 80 60 10 0 0
Valdosta 79 72 89 68 91 / 100 90 20 0 0
Cross City 80 74 89 72 92 / 100 90 30 10 10
Apalachicola 81 74 88 74 88 / 100 60 20 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through late tonight for Calhoun-Central Walton-
Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal Gulf-
Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-
Inland Bay-Inland Dixie-Inland Franklin-Inland Gulf-Inland
Jefferson-Inland Taylor-Inland Wakulla-Jackson-Lafayette-
Leon-Liberty-Madison-South Walton-Washington.
Tropical Storm Warning for Coastal Dixie-Coastal Franklin-
Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Inland
Dixie-Inland Franklin-Inland Taylor-Inland Wakulla-
Lafayette.
High Rip Current Risk through Tuesday morning for Coastal Bay-
Coastal Gulf-South Walton.
High Surf Advisory until 8 AM EDT /7 AM CDT/ Tuesday for Coastal
Bay-South Walton.
GA...Flood Watch through late tonight for Baker-Ben Hill-Berrien-
Brooks-Colquitt-Cook-Decatur-Dougherty-Grady-Irwin-Lanier-
Lowndes-Miller-Mitchell-Seminole-Thomas-Tift-Turner-Worth.
AL...None.
GM...Tropical Storm Warning for All Zones.
&&
LAMERS/HARRIGANIn the hours before
Local storm report, Jun 6, 12:31 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1231 PM EDT MON JUN 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM HEAVY RAIN 5 E TALLAHASSEE 30.44N 84.20W
06/06/2016 M0.00 INCH LEON FL PUBLIC
FORMER NWS EMPLOYEE MEASURED 6.35 INCHES STORM TOTAL AND
5.2 INCHES SINCE 7AM.
&&
CAMPLocal storm report, Jun 6, 12:53 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1253 PM EDT MON JUN 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HEAVY RAIN 5 SE TALLAHASSEE 30.39N 84.22W
06/06/2016 M0.00 INCH LEON FL COCORAHS
FORMER NWS EMPLOYEE REPORTS 3.86 INCHES OVER THE PAST 4
HOURS.
&&
CAMPLocal storm report, Jun 6, 1:12 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
112 PM EDT MON JUN 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM FLASH FLOOD 4 E TALLAHASSEE 30.44N 84.21W
06/06/2016 LEON FL COUNTY OFFICIAL
WEEMS ROAD CLOSED DUE TO HIGH WATER.
&&
CAMPLocal storm report, Jun 6, 1:45 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 PM EDT MON JUN 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM HEAVY RAIN 3 NE TALLAHASSEE COML A 30.47N 84.24W
06/06/2016 M5.00 INCH LEON FL AMATEUR RADIO
5 INCHES NEAR CENTERVILLE AND CAPITAL CIRCLE NE
&&
EWESTONLocal storm report, Jun 6, 1:51 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
151 PM EDT MON JUN 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM FLOOD 1 WNW CENTERVILLE 30.56N 84.19W
06/06/2016 LEON FL PUBLIC
REPORT OF CREEK OVERFLOWING FROM MPING.
&&
EWESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:56 PM EDT | Flood Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 9 more | 27 hr |
| Jun 6, 1:56 AM EDT | High Surf Advisory | TAE | Bay, Gulf, Walton | 24 hr |
| Jun 6, 9:00 AM EDT | Special Marine Warning | TAE | 45 min | |
| Jun 6, 10:12 AM EDT | Special Marine Warning | TAE | 48 min | |
| Jun 6, 10:19 AM EDT | Flash Flood Warning | TAE | Jefferson, Leon, Wakulla | 3 hr |
| Jun 6, 10:59 AM EDT | River Flood Warning | TAE | Dixie, Levy | 27 hr |
| Jun 6, 11:17 AM EDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Jun 6, 1:05 PM EDT | Flash Flood Warning | TAE | Gadsden, Jefferson, Leon, Taylor, Wakulla | 3 hr |
| Jun 6, 2:07 PM EDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Jun 6, 3:52 PM EDT | Areal Flood Warning | TAE | Gadsden, Jefferson, Leon, Taylor, Wakulla | 3 hr |
| Jun 6, 4:52 PM EDT | Areal Flood Warning | TAE | Bay | 3 hr |
| Jun 6, 6:22 PM EDT | Small Craft Advisory | TAE | 17 hr |
Nearby
River Flood Warnings in Florida, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.